Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


night sweats ,resperidal, combivir,viramune & hiv
Aug 31, 2005

I thought i was experiencing severe night sweats becuase of my hiv, for 7 years now.I recently cut my risperidal from 1 mg. to half and the night sweats stopped within a week,I take valium 5mg.x2 and very occassional half 1mg.xnax plus my combivir and viramune. My phyc. insists that i take my risperidal 1mg.or alternatevly try an antidepresant called AVANZA, i am reluctant,what can i do to stop waking up in a puddle and get a good nights rest after all the immune system needs a good amount of sleep time.

Response from Dr. Horwath

It sounds like you found the solution to the night sweats. I'm not sure why you are on the risperidone, or why your physician insists on continuing the 1 mg dose, so it's difficult for me to advise you further.

There are alternatives to risperidone. I have found that low doses of quetiapine are very helpful for HIV patients who have trouble sleeping and have other symptoms that require a drug from this class. It is usually well tolerated and has few side effects at low doses (25-50 mg at bedtime).



Previous
PML diagnosis
Next
dexadrine, strattera, or provigil

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement